Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 89, NWS Eureka, CA

November 12, 2014

NWS Eureka, CA issued this small craft advisory at Nov 12, 2014, 2:39 PM PST. It took effect at Nov 13, 2014, 4:00 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2014, 2:39 PM PST (22:39 UTC)
In effect from
Nov 13, 2014, 4:00 PM PST
Expired
Nov 14, 2014, 6:00 AM PST
In force
14 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WHUS76 KEKA 122239
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
239 PM PST WED NOV 12 2014

PZZ450-455-130645-
/O.NEW.KEKA.SC.Y.0089.141114T0000Z-141114T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
239 PM PST WED NOV 12 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 4 AM PST
FRIDAY. 

* WAVES...BUILDING TO 10 FT AT 14 SECONDS LATE THU AFTERNOON AND
  FLUCTUATING NEAR 10 FT THROUGH THU NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-130645-
/O.EXT.KEKA.SC.Y.0088.141113T0000Z-141114T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
239 PM PST WED NOV 12 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY...

* WINDS...S 15 TO 25 KT THIS EVENING AND OVERNIGHT. A FEW GUSTS UP
  TO 35 KT AROUND CAPE MENDOCINO BY MIDNIGHT.

* WAVES...SOUTHERLY BUILDING TO 7 TO 10 FEET AT 7 TO 9 SECONDS
  OVERNIGHT. W TO NW SWELL BUILDING TO 10 FT AT 14 SECONDS THU AND
  FLUCTUATING NEAR 10 FT THU NIGHT AS PERIODS DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
337 
WHUS76 KEKA 130508
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
908 PM PST WED NOV 12 2014

PZZ470-475-131315-
/O.CON.KEKA.SC.Y.0088.000000T0000Z-141114T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
908 PM PST WED NOV 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WINDS...S 15 TO 25 KT TONIGHT. A FEW GUSTS UP TO 35 KT AROUND
  CAPE MENDOCINO.

* WAVES...SOUTHERLY 7 TO 10 FEET AT 7 TO 9 SECONDS TONIGHT. W TO
  NW SWELL BUILDING TO 10 FT AT 14 SECONDS THU AND FLUCTUATING
  NEAR 10 FT THU NIGHT AS PERIODS DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-131315-
/O.CON.KEKA.SC.Y.0089.141114T0000Z-141114T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
908 PM PST WED NOV 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO
4 AM PST FRIDAY...

* WAVES...BUILDING TO 10 FT AT 14 SECONDS LATE THU AFTERNOON AND 
  FLUCTUATING NEAR 10 FT THROUGH THU NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
943 
WHUS76 KEKA 131032
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 AM PST THU NOV 13 2014

PZZ470-475-131845-
/O.CON.KEKA.SC.Y.0088.000000T0000Z-141114T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
232 AM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WINDS...NORTH OF CAPE MENDOCINO...SOUTHERLY GUSTS UP TO 30 KT
  EARLY THIS MORNING.

* WAVES...W BUILDING TO 11 FT NEAR 14 SECONDS TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-131845-
/O.CON.KEKA.SC.Y.0089.141114T0000Z-141114T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
232 AM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST FRIDAY...

* WINDS...NORTH OF CAPE MENDOCINO...SOUTHERLY GUSTS UP TO 30 KT
  EARLY THIS MORNING.

* WAVES...W BUILDING TO 9 TO 10 FT NEAR 14 SECONDS TODAY AND
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
347 
WHUS76 KEKA 131645
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
845 AM PST THU NOV 13 2014


PZZ470-475-140045-
/O.CON.KEKA.SC.Y.0088.000000T0000Z-141114T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
845 AM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WAVES...W BUILDING TO 10 TO 11 FT NEAR 14 SECONDS TODAY AND
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-140045-
/O.CON.KEKA.SC.Y.0089.141114T0000Z-141114T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
845 AM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST FRIDAY...

* WAVES...W BUILDING TO 10 FT NEAR 14 SECONDS LATE TODAY AND
  FLUCTUATING NEAR 10 FT THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
819 
WHUS76 KEKA 132217
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
217 PM PST THU NOV 13 2014

PZZ470-475-140630-
/O.EXT.KEKA.SC.Y.0088.000000T0000Z-141114T1500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
217 PM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST FRIDAY...

* WAVES...W AROUND 10 FT NEAR 14 SECONDS TONIGHT THROUGH FRIDAY
  MORNING.


$$

PZZ455-140630-
/O.EXT.KEKA.SC.Y.0089.141114T0000Z-141114T1500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
217 PM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM PST FRIDAY...

* WAVES...W AROUND 10 FT NEAR 14 SECONDS TONIGHT THROUGH FRIDAY
  MORNING. 


$$

PZZ450-140630-
/O.CON.KEKA.SC.Y.0089.141114T0000Z-141114T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
217 PM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST FRIDAY...

* WAVES...W AROUND 10 FT NEAR 14 SECONDS THROUGH LATE TONIGHT.



$$
898 
WHUS76 KEKA 140500
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
900 PM PST THU NOV 13 2014

PZZ450-141200-
/O.CON.KEKA.SC.Y.0089.000000T0000Z-141114T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
900 PM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WAVES...W AROUND 10 FT NEAR 14 SECONDS THROUGH EARLY FRIDAY
  MORNING.

$$

PZZ470-475-141300-
/O.CON.KEKA.SC.Y.0088.000000T0000Z-141114T1500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
900 PM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY...

* WAVES...W AROUND 10 FT NEAR 14 SECONDS THROUGH FRIDAY MORNING.

$$

PZZ455-141300-
/O.CON.KEKA.SC.Y.0089.000000T0000Z-141114T1500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
900 PM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY...

* WAVES...W AROUND 10 FT NEAR 14 SECONDS THROUGH FRIDAY MORNING.

$$
994 
WHUS76 KEKA 141035
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
235 AM PST FRI NOV 14 2014

PZZ450-455-141400-
/O.EXT.KEKA.SC.Y.0089.000000T0000Z-141114T1400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
235 AM PST FRI NOV 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

* WAVES...W AROUND 10 FT NEAR 13 SECONDS...SUBSIDING THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-141400-
/O.EXT.KEKA.SC.Y.0088.000000T0000Z-141114T1400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
235 AM PST FRI NOV 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

* WAVES...W AROUND 10 FT NEAR 13 SECONDS...SUBSIDING THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-141700-
/O.EXT.KEKA.SC.Y.0088.000000T0000Z-141114T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
235 AM PST FRI NOV 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* WAVES...W AROUND 10 FT NEAR 13 SECONDS...SUBSIDING THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
592 
WHUS76 KEKA 141403
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
603 AM PST FRI NOV 14 2014

PZZ450-455-141515-
/O.EXP.KEKA.SC.Y.0089.000000T0000Z-141114T1400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
603 AM PST FRI NOV 14 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY HAS EXPIRED.

$$

PZZ470-141515-
/O.EXP.KEKA.SC.Y.0088.000000T0000Z-141114T1400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
603 AM PST FRI NOV 14 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY HAS EXPIRED.

$$

PZZ475-141700-
/O.CON.KEKA.SC.Y.0088.000000T0000Z-141114T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
603 AM PST FRI NOV 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* WAVES...W AROUND 10 FT NEAR 13 SECONDS...SUBSIDING THIS 
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 2:02 PM PST, 37 minutes earlier.

Area forecast discussion, Nov 12, 2:02 PM PST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
202 PM PST WED NOV 12 2014

.SYNOPSIS...A FRONT WILL MOVE THROUGH TONIGHT BRINGING RAIN AND
BREEZY CONDITIONS TO THE REGION THROUGH THURSDAY MORNING.

&&

.DISCUSSION...EXTENSIVE MID AND HIGH CLOUDS ARE STREAMING TOWARD
THE COAST IN ADVANCE OF THE APPROACHING FRONTAL SYSTEM. THIS
SYSTEM IS BREAKING DOWN THE PERSISTENT RIDGE OVER THE WEST COAST
BUT IT IS RUNNING INTO SOME RESISTANCE. ATTM THE UPPER LEVEL
TROUGH AND ASSOCIATED SURFACE LOW ARE RAPIDLY BECOMING NEGATIVELY
TILTED WHICH WILL ALLOW THE COLD FRONT TO INTENSIFY AND MOVE OVER
THE AREA BRINGING RAINFALL TO NW CA...WHILE THE PARENT LOW WILL
STAY WELL OFF SHORE TO THE NW. RAIN WILL ARRIVE TO THE COAST RIGHT
AROUND 730PM. STEADY RAIN WITH THE FRONT WILL CONTINUE THROUGH THE
NIGHT CHANGING TO SHOWERS AFTER MIDNIGHT. THIS WILL BE A FAST
MOVING FRONT...DROPPING ANYWHERE FROM 0.30 TO 0.75 INCHES AND
HEAVIER AMOUNTS OVER TOPORGRAPHICALLY ENHANCED AREAS. WINDS MAY
ALSO BECOME GUSTY OVER COASTAL RIDGES. BEHIND THE FRONT ON
THURSDAY INTO FRIDAY...RAIN WILL TAPER TO SHOWERS AS RIDGING
BEGINS TO BUILD BACK OVER THE WEST COAST. THE POST FRONTAL SHOWER
ACTIVITY WILL LIKELY BE HEAVIEST OVER THE NORTH AND DECREASE ON
FRIDAY. SHORTWAVE RIDGING WILL BUILD IN OVER THE AREA ON
SATURDAY...BUT A SYSTEM DROPPING INTO THE GREAT BASIN FROM THE
NORTH DOES BRING A CHANCE OF PRECIP BY LATE SATURDAY IN THE NORTH
NEAR THE OREGON BORDER. WITH THAT SAID THIS SYSTEM ALSO HAS THE
AFFECT OF KEEPING THE APPROACHING WEAK PACIFIC SYSTEM AT BAY WHILE
IT DISSIPATES OFF SHORE KEEP THE CWA GENERALLY DRY. SO HAVE
DECREASED POPS FOR SAT NIGHT AND SUN BELOW CLIMO. FURTHER...
MODELS CONTINUE TO PROG RELATIVELY HIGH 500 MB HEIGHTS AND GENERAL
RIDGING CONTINUING OVER THE AREA AS WE REMAIN UNDER THE INFLUENCE
OF THE PERSISTENT LONG WAVE RIDGE. WILL NEED TO MONITOR THE
SITUATION AS WE GET CLOSER IN TIME AS MODELS TEND TO HAVE
DIFFICULTY WITH THESE WEAK PATTERNS. HEADING INTO MONDAY...MODELS
ARE NOW IN AGREEMENT IN AN UPPER LOW UNDERCUTTING THE
RIDGE...BRINGING WIDESPREAD PRECIPITATION TO NORTHWEST CALIFORNIA
MONDAY INTO TUESDAY. KEPT POPS GENERALLY AS EARLIER FORECAST WITH
ONLY MINOR TIMING ADJUSTMENTS TO ACCOMMODATE COORDINATION.
TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE WEEKEND BEFORE
DROPPING A BIT MONDAY INTO TUESDAY WITH LOWER HEIGHTS MOVING
OVERHEAD...ASSOCIATED WITH THE LOW. NORDQUIST/TONKIN

&&

.AVIATION...CEILINGS HAVE BEEN ABOVE 10 KFT THIS AFTERNOON AHEAD OF
AN APPROACHING FRONTAL SYSTEM AND INCREASING SOUTH FLOW. CIGS WILL
FLIRT WITH HIGH END MVFR CONDITIONS THIS EVENING AS RAIN GRADUALLY
SPREADS INTO THE REGION. MVFR CONDITIONS WILL MOST LIKELY BECOME
MORE WIDESPREAD BY THU MORNING AS MOIST AIR INCREASES BEHIND THE
FRONT. HOWEVER SOUTHERLY FLOW OUT NEAR THE COAST MAY KEEP THE LOWER
LEVELS FAIRLY WELL MIXED WITH CIGS LIFTING UP THROUGH THE DAY. WINDS
WILL INCREASE ALONG THE COAST THIS EVENING WITH GUSTS UP TO 25 KT
AT KCEC AND HIGHER GUSTS OVER THE MOUNTAIN PEAKS.

&&

.MARINE...SOUTH WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND
EVENING AHEAD OF AN APPROACHING FRONT. WINDS WILL BRIEFLY GUST TO 30
KT AND POSSIBLY TO 35 KT AROUND THE CAPE LATE THIS EVENING AND
SHORTLY AFTER MIDNIGHT AS THE FRONT MOVES THROUGH. SHORT PERIOD WIND
WAVES WILL BUILD TO 7 TO 10 FT AT 6 TO 9 SECONDS TONIGHT AND BORDER
ON A WARNING. THE COVERAGE OF 10 FOOT SEAS LOOKS TOO SMALL TO
UPGRADE THE ADVISORY TO A WARNING AT THIS TIME. THUS WILL MAINTAIN
THE SMALL CRAFT ADVISORY FOR BOTH WINDS AND SEAS TONIGHT.

WEST TO NORTHWEST SWELL WILL CONTINUE TO BUILD TONIGHT...THE RESULT
OF THE "BERING SEA BOMB" A FEW DAYS AGO. WAVE ENERGY HAS BEEN SPREAD
OUT ACROSS THE BOARD TODAY...WITH LONG PERIOD BANDS FROM 16-22
SECONDS AND SHORTER PERIOD ONES FROM 4-12 SECONDS. THERE DOES STILL
APPEAR TO BE A SHOALING THREAT THIS AFTERNOON...BUT THAT SHOULD
DECLINE THIS EVENING AS THE SWELL PERIODS DECREASE AND SOUTHERLY
WIND WAVES INCREASE. SWELL HEIGHTS WILL CONTINUE TO BUILD ON
THU...REACHING 9 TO 11 FT BY THU NIGHT AS PERIODS CONTINUE TO
DECREASE. THUS EXTENDED AND EXPANDED THE ADVISORY FOR SMALL CRAFT
DUE TO HAZARDOUS SEAS OF 10 FT OR MORE.

MODEL DATA INDICATES ANOTHER SYSTEM AFFECTING THE REGION FRI NIGHT
INTO SAT. HOWEVER THE NAM12 AND GFS WERE NOT IN VERY GOOD AGREEMENT.
THE NAM12 HAS AN OCCLUDED FRONT...WITH BRISK SOUTH WINDS FRI NIGHT
RAPIDLY SHIFTING AROUND TO THE WEST AND NW SAT MORNING. THE GFS AND
ECMWF COMPLETELY WIPE OUT THE FRONT AND SURFACE LOW...WITH JUST A
SLIGHT HINT OF A WARM FRONT CLIPPING THE NORTHERN ZONES. THAT FAR
OUT THE NAM12 TENDS TO BE OVER-COOKED AND UNRELIABLE. THUS WILL LEAN
TOWARD THE GFS AND BLEND IN LIGHTER WINDS. ANOTHER SYSTEM WILL
APPROACH EARLY TO MID NEXT WEEK...HOWEVER THE MODELS WERE STILL
INCONCLUSIVE ON THE TIMING AND INTENSITY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY FROM 4 PM THURSDAY TO 4 AM PST FRIDAY FOR
     PZZ450-455.

     SMALL CRAFT ADVISORY UNTIL 4 AM PST FRIDAY FOR PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 12, 2:08 PM PST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
208 PM PST WED NOV 12 2014

CAZ001-002-132215-
REDWOOD COAST-MENDOCINO COAST-
208 PM PST WED NOV 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LONG PERIOD WAVES ALONG THE NORTHWEST CALIFORNIA COAST ARE
BRINGING AN ENHANCED SNEAKER WAVE RISK. BEACH ENTHUSIASTS ARE
ENCOURAGED TO NEVER TURN THEIR BACKS ON THE OCEAN AND TO AVOID
ROCKS AND JETTIES. THESE SAME LONG PERIOD WAVES WILL INCREASE THE
SHOALING AND LARGE SURF RISK TONIGHT.

A STORM WILL MOVE INTO NW CALIFORNIA TONIGHT INTO THURSDAY. THIS
WILL BRING WIDESPREAD RAIN WITH STORM TOTALS RANGING FROM .40 TO
0.70 INCHES...AND LOCALLY HIGHER AMOUNTS. WINDS MAY ALSO BECOME
GUSTY ALONG COASTAL RIDGES JUST AHEAD OF FRONTAL PASSAGE.NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-132215-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
208 PM PST WED NOV 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STORM WILL MOVE INTO NW CALIFORNIA TONIGHT INTO THURSDAY. THIS
WILL BRING WIDESPREAD RAIN WITH STORM TOTALS RANGING FROM .40 TO
0.70 INCHES...AND LOCALLY HIGHER AMOUNTS. WINDS MAY ALSO BECOME
GUSTY ALONG COASTAL RIDGES JUST AHEAD OF FRONTAL PASSAGE.NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SNOW LEVELS WILL
REMAIN ABOVE HIGHWAY PASS LEVELS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.